Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 1, NWS Northern Indiana

January 2, 2011

NWS Northern Indiana issued this small craft advisory at Jan 2, 2011, 4:09 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 4:09 AM EST (09:09 UTC)
Expired
Jan 3, 2011, 4:28 PM EST
In force
36 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WHUS73 KIWX 020909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EST SUN JAN 2 2011

LMZ046-021715-
/O.EXP.KIWX.GL.W.0018.000000T0000Z-110102T0900Z/
/O.NEW.KIWX.SC.Y.0001.110102T0909Z-110103T0000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
409 AM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-021715-
/O.EXP.KIWX.GL.W.0018.000000T0000Z-110102T0900Z/
/O.NEW.KIWX.SC.Y.0001.110102T0909Z-110103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
409 AM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS.

* WAVES: 4 TO 7 FEET TODAY DECREASING TO 3 TO 5 FEET TONIGHT AND
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
718 
WHUS73 KIWX 021524
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EST SUN JAN 2 2011

LMZ046-022330-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 AM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS: SOUTHWEST 10 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-022330-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1024 AM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
247 
WHUS73 KIWX 022142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EST SUN JAN 2 2011

LMZ046-030000-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
442 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-030530-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
442 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
153 
WHUS73 KIWX 030019
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EST SUN JAN 2 2011

LMZ046-030130-
/O.EXP.KIWX.SC.Y.0001.000000T0000Z-110103T0000Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
719 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LMZ043-030830-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
719 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...GUSTING TO 25 KNOTS.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
298 
WHUS73 KIWX 030359
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EST SUN JAN 2 2011

LMZ043-031200-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1059 PM EST SUN JAN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
930 
WHUS73 KIWX 030847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EST MON JAN 3 2011

LMZ043-031700-
/O.EXT.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
347 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS.

* WAVES: 4 TO 6 FEET DECREASING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
172 
WHUS73 KIWX 031551
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EST MON JAN 3 2011

LMZ043-032200-
/O.CON.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1051 AM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
261 
WHUS73 KIWX 032128
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EST MON JAN 3 2011

LMZ043-040530-
/O.CAN.KIWX.SC.Y.0001.000000T0000Z-110103T2200Z/
/O.NEW.KIWX.SC.Y.0002.110104T1300Z-110105T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-
428 PM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO
10 AM EST WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY THAT WAS IN
EFFECT UNTIL 5 PM EST THIS AFTERNOON HAS BEEN CANCELLED.

* WINDS: WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY
  INTO TUESDAY NIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET TUESDAY MORNING...THEN TO 5 TO 8 
  FEET BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-040530-
/O.NEW.KIWX.SC.Y.0002.110104T1300Z-110105T1500Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
428 PM EST MON JAN 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO
10 AM EST WEDNESDAY. 

* WINDS: WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY
  INTO TUESDAY NIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET TUESDAY MORNING...THEN TO 4 TO 7
  FEET BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 4:03 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 2, 4:03 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 AM EST SUN JAN 2 2011

.SHORT TERM...
MULTIPLE LES BANDS OVER SRN MI THIS MORNING DUE TO STRONG WSW FLOW
AND 300 J/KG LAKE INDUCED CAPE. SHORT FETCH, DRY AIRMASS, AND STRONG
WIND FIELDS ALL LIMITING FACTORS FOR SGFNT ACCUMS IN OUR AREA. NAM
AND LOCALLY RUN 12KM WRF LOW LEVEL THERMAL/OMEGA FIELDS SUGGEST
ONGOING SNOW SHOWER ACTIVITY WILL PERSIST THROUGH THIS MORNING AND
DIMINISH THIS AFTN AS INVERSION SLOWLY LOWERS. TOTAL ACCUMS IN OUR
PORTION OF SW MI FROM THE LAKE EFFECT EXPECTED TO BE <1". CONTD
MIXING THROUGH THE PREVIOUS NIGHT AND LOW LEVEL THERMAL TROF MOVG
THROUGH THE AREA TODAY SHOULD LIMIT DIURNAL RISES TO 5-10F WITH
HIGHS EXPECTED IN THE M20S.

TONIGHT SFC RIDGE WILL MOVE ACROSS THE AREA PROVIDING FAIR/COLD WX. SW
WINDS WILL INCREASE BEHIND THE RIDGE AND SOME WAA ALTO CU LIKELY TO
MOVE INTO THE AREA LIMITING DIURNAL TEMP FALLS TO 5-10F WITH LOWS
IN THE TEENS.

SHRTWV OVER ALBERTA THIS MORNING EXPECTED TO MOVE SSE TO THE CENTRAL
PLAINS ON MONDAY AND THEN EAST ACROSS OUR AREA MONDAY NIGHT. FAIRLY
STRONG H5-H3 Q VECTOR CONVERGENCE AND 100-150M H5 HEIGHT FALLS
CONTRIBUTING TO STEEP H7-H5 LAPSE RATES FCST TO ACCOMPANY THIS
SYSTEM AND ALTHOUGH SGFNT MOISTURE WILL LACKING, SOME LIGHT SNOW
LOOKS LIKELY IN THE AREA ATTM, ESPECIALLY NW WHERE SOME LAKE
ENHANCEMENT EXPECTED LATE MONDAY NIGHT AS WINDS VEER NW...BUMPED
UP POPS IN THIS AREA TO HIGH CHC. WAA MONDAY SHOULD BE LIMITED BY
INCRSG HIGH CLOUDS WITH HIGHS EXPECTED TO BE IN THE L-M30S.
INCRSG/THICKENING CLOUD COVER MONDAY NIGHT SHOULD ALSO LIMIT
DIURNAL TEMP FALLS WITH LOWS FCST IN THE L-M20S.

&&

.LONG TERM...

TUESDAY THROUGH SATURDAY

TYPICAL NEGATIVE NAO HEIGHT PATTERN WILL LOCK IN DURING THE PERIOD
WITH SUBSTANTIAL MID LEVEL FLOW REX TYPE BLOCKING EXPECTED OVER
EASTERN CANADA. JAMES BAY VORTEX WILL RETROGRADE BACK WEST AS RIDGE
TOPPING DISTURBANCES EJECTING OUT OF THE GOA VORTEX PHASE AND
SUPPORT A LL ARCTIC INTRUSION ACROSS CENTRAL CANADA. MEANWHILE
SOUTHERN STREAM FLOW WILL SUPPORT A SYSTEM ACROSS THE SOUTHERN
US...WITH SOME INFLUENCE EXPECT BY MID WEEK IN THE LOCAL AREA AS A
DECENT GOMEX REFLECTED RESPONSE ENSUES INDICATED IN PRESSURE ADV ON
THETA-E CHARTS. THE MAIN FOCUS IN THE PERIOD IS THE END WEEK ARCTIC
INTRUSION PER A POTENT FUJIWARA DISTURBANCE ROTATING AROUND THE SE
CANADA NEGATIVE MID LEVEL HEIGHT ANOMALY. FORECAST MODELS AND MEAN
SOLUTIONS OF THE GEFS HAVE BEEN EXTREMELY CONSISTENT PROGGING
NEGATIVE HEIGHT ADVECTION DEEP INTO THE EASTERN CONUS DURING THE
THUR-SAT PERIOD. THE DIFFERENCES EMERGE WHEN EXAMINE TIMING AND
THERMAL ADVECTION STRENGTH...WHICH WILL BE HIGHLY DICTATED BY HEIGHT
ADJUSTMENT OVER WESTERN NOAM IN RESPONSE TO THE EASTWARD EXTENSION
OF A POWERFUL NORTHERN PAC JET. PREFERENCE IS FOR HIGHER HEIGHTS
OVER THE NORTHERN ROCKIES AND LEE SIDE. THIS WOULD SUPPORT A
SOLUTION MORE IN LINE WITH THE ECMWF/GEM/MEAN GEFS...WHICH INCLUDES
A SLIGHT EAST BIAS TO THE EASTERN CANADIAN VORTEX...WITH STRONGER
CAA INTO THE GREAT LAKES. THIS WOULD ALSO SUPPORT A TIGHTER
PRESSURE GRADIENT GIVEN DOWNSLOPE THERMAL ADJUSTMENT WITH FASTER
SYSTEM SPEED. POOR OBSERVATIONAL DATA OVER THE PAC WILL CONTINUE TO
SUPPORT MODEL TIMING DIFFERENCE IN THE PERIOD UNTIL FLOW IS BETTER
RESOLVED. HOWEVER...GIVEN THE MEAN THERMAL FIELDS AND EXPECTED LL
FLOW TRAJECTORIES ANTICIPATED...A VERY ROBUST LAKE EFFECT SNOW SETUP
IS LIKELY. NNW H950-H85 FLOW WOULD LIKELY SUPPORT A STRONG SHORELINE
BAND SETUP WITH HEAVY SNOW POTENTIAL OVER SW MI AND NORTH CENTRAL
IN. HAVE FOLLOWED CLOSE TO AN ECMWF/GEM/MEAN GEFS BLEND.

ACTIVE NW FLOW WILL SUPPORT TWO MAIN SYNOPTIC DISTURBANCES IN THE
PERIOD...ONE WED-WED NIGHT /WITH SOUTHERN STREAM INFLUENCE/...AND
ANOTHER THUR INTO THUR NIGHT. GIVEN INCREASING CONFIDENCE PER MODEL
CONSISTENCY AND CONTINUITY...HAVE ADJUST POPS ACCORDINGLY. IN
ADDITION...CONCERNS FOR A STRONG LAKE EFFECT SNOW SETUP THUR INTO
FRI ARE GROWING. LK SFC TO H85 DELTA T/S OF OVER 20C WOULD SUPPORT
LAKE INDUCED CAPES OF OVER 700 J/KG WITH STRONG LIFT THROUGH THE
DENDRITIC GROWTH ZONE GIVEN CLOUD TOPS IN EXCESS OF 13 KFT. GIVEN
CURRENT PROGGED FLOW AND THERMAL STRUCTURE...A STRONG DOMINANT
SHORELINE BAND WOULD BE EXPECTED WITH WEAKER...BUT STILL INTENSE
FLANKING PARALLEL MULITBANDS. IN ADDITION...LL HEIGHT ADJUSTMENT PER
AGGREGATE EFFECTS OF LK SUPERIOR WOULD LIKELY ALLOW FOR A DEEPER
GREAT LAKES UPPER VORTEX...WITH FLOW ADJUSTMENT SUPPORTING LONGER
FETCH OVER LK MI. THE INTENSITY OF THE LAKE REPONSE IS EVIDENT IN
MEAN GEFS FIELDS WITH 80 PERCENT PROBS OF QPF EXCEEDING 0.05. HAVE
ADJUSTED POPS UP TO ACCOUNT FOR PATTERN SETUP. WILL MENTION IN HWO.
ALSO ADJUSTED TEMPS IN THE PERIOD...MAINLY THE LATER HALF. LOWERED
HIGHS/MINS THUR-FRI IN LINE WITH THERMAL ADVECTION CONCERNS...WITH
COLDER NUMBERS LIKELY IF EARLY WEEK SYSTEMS SUPPORT A SNOW FIELD.
OTHERWISE...ALL ELSE IN GOOD SHAPE.

&&

.AVIATION...
STRATO CU DECK MOVG OUT OF NRN INDIANA THIS MORNING BUT MORE LOW
CLOUDS WERE DVLPG OVER NRN IL SO EXPECTING OCNL MVFR CIGS EARLY
SUNDAY MORNING. WESTERLY WINDS WILL CONT GUSTING INTO THE 20S
OVERNIGHT BUT GRDLY DIMINISH TODAY AS RIDGE BUILDS IN. WINDS WILL
BACK TO SW TONIGHT AS RIDGE PASSES WITH LOW CLOUDS CLEARING BUT
SOME ALTO CU SHOULD MOVE OVERSPREAD THE AREA IN THE EVE IN
RESPONSE TO DVLPG LOW LEVEL WAA.

&&

.PREV DISCUSSION... /ISSUED 1229 AM EST SUN JAN 2 2011/

AVIATION...
STRATO CU DECK MOVG OUT OF NRN INDIANA THIS MORNING BUT MORE LOW
CLOUDS WERE DVLPG OVER NRN IL SO EXPECTING OCNL MVFR CIGS EARLY
SUNDAY MORNING. WESTERLY WINDS WILL CONT GUSTING INTO THE 20S
OVERNIGHT BUT GRDLY DIMINISH TODAY AS RIDGE BUILDS IN. WINDS WILL
BACK TO SW TONIGHT AS RIDGE PASSES WITH LOW CLOUDS CLEARING BUT
SOME ALTO CU SHOULD MOVE OVERSPREAD THE AREA IN THE EVE IN
RESPONSE TO DVLPG LOW LEVEL WAA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR LMZ043.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ046.

&&

SHORT TERM...JT
LONG TERM...JC
AVIATION...JT
Hazardous weather outlook, Jan 1, 4:20 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST SAT JAN 1 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
420 AM EST SAT JAN 1 2011 /320 AM CST SAT JAN 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-020930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EST SAT JAN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE IN THE
PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

JC

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.